Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 7, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 3, 2022, 1:42 PM MST for 6 counties in New Mexico. It took effect at Mar 4, 2022, 11:00 AM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2022, 1:42 PM MST (20:42 UTC)
- In effect from
- Mar 4, 2022, 11:00 AM MST
- Expired
- Mar 5, 2022, 2:00 AM MST
- In force
- 15 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 97 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3629 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
706 WWUS74 KEPZ 032042 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 142 PM MST Thu Mar 3 2022 NMZ402>411-415-416-041000- /O.NEW.KEPZ.WI.Y.0007.220304T1800Z-220305T0300Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 142 PM MST Thu Mar 3 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. East slope locations will see occasionally stronger winds. * WHERE...For all of Hidalgo and Luna Counties and portions of Dona Ana, Grant, and Sierra Counties in southern New Mexico, plus the Sacramento Mountains and it's east slopes. * WHEN...From 11 AM to 8 PM MST Friday. * ADDITIONAL DETAILS...Strong winds will make driving hazardous, especially along north/south running roads and highways. The strong winds will also create areas of blowing dust which will cause quickly changing visibilities for motorists. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Rogers
2 follow-up statements
808 WWUS74 KEPZ 040952 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 252 AM MST Fri Mar 4 2022 NMZ415-416-042200- /O.EXT.KEPZ.WI.Y.0007.220304T1800Z-220305T0900Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 252 AM MST Fri Mar 4 2022 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 2 AM MST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. East slope locations will see occasionally stronger winds. * WHERE...For the Sacramento Mountains above 7500 feet and the east slopes. * WHEN...From 11 AM this morning to 2 AM MST Saturday. * ADDITIONAL DETAILS...Strong winds will make driving hazardous, especially along north/south running roads and highways. The strong winds will also create areas of blowing dust which will cause quickly changing visibilities for motorists. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ402>411-042200- /O.CON.KEPZ.WI.Y.0007.220304T1800Z-220305T0300Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, and Sunland Park 252 AM MST Fri Mar 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. East slope locations will see occasionally stronger winds. * WHERE...For all of Hidalgo and Luna Counties and portions of Dona Ana, Grant, and Sierra Counties in southern New Mexico. * WHEN...From 11 AM to 8 PM MST Friday. * ADDITIONAL DETAILS...Strong winds will make driving hazardous, especially along north/south running roads and highways. The strong winds will also create areas of blowing dust which will cause quickly changing visibilities for motorists. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Crespo
851 WWUS74 KEPZ 042158 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 258 PM MST Fri Mar 4 2022 NMZ402>411-050300- /O.CON.KEPZ.WI.Y.0007.000000T0000Z-220305T0300Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, and Sunland Park 258 PM MST Fri Mar 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. East slope locations will see occasionally stronger winds. * WHERE...For all of Hidalgo and Luna Counties and portions of Dona Ana, Grant, and Sierra Counties in southern New Mexico. * WHEN...From 11 AM to 8 PM MST Friday. * ADDITIONAL DETAILS...Strong winds will make driving hazardous, especially along north/south running roads and highways. The strong winds will also create areas of blowing dust which will cause quickly changing visibilities for motorists. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ415-416-050900- /O.CON.KEPZ.WI.Y.0007.000000T0000Z-220305T0900Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 258 PM MST Fri Mar 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. East slope locations will see occasionally stronger winds. * WHERE...For the Sacramento Mountains above 7500 feet and the east slopes. * WHEN...From 11 AM this morning to 2 AM MST Saturday. * ADDITIONAL DETAILS...Strong winds will make driving hazardous, especially along north/south running roads and highways. The strong winds will also create areas of blowing dust which will cause quickly changing visibilities for motorists. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 3, 10:57 AM MST, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 3, 10:57 AM MST, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1057 AM MST Thu Mar 3 2022 .18Z AVIATION UPDATE... .AVIATION...18Z TAF CYCLE... Mostly VFR conditions expected through the period for all terminals. Minor VIS reductions possible from SHRA mainly across western New Mexcio and up near TCS, but otherwise skies will remain BKN-OVC250 through the afternoon and evening hours. Surface winds will remain relatively light and generally out of the east southeast for the remainder of the day. Winds will gradually shift to the southwest heading into tomorrow, increasing in speed during the middle to late morning hours. && .PREV DISCUSSION...248 AM MST Thu Mar 3 2022... .SYNOPSIS... Southwest flow aloft will bring more high clouds to the Borderland today. However, dry conditions continue for nearly all of the region. Late today, and especially overnight, a slug of moisture will move over the Bootheel and Gila region of New Mexico to give those areas isolated to scattered showers as an upper level disturbance passes. Tomorrow, will bring strong, dry, and warm southwest winds to the region. Temperatures will be well above normal, and winds will rise to around 30 mph. Wildfire danger will be elevated, and blowing dust will make travel hazardous. We cool off, back to normal and below, behind a Pacific front which moves in Friday evening. The weekend ahead will continue windy as additional storm systems move across the Southwestern U.S. These storms pass to our north, an this looks to keep our area dry. Next week looks to continue with typical dry spring conditions as temperatures stay near or slightly below seasonal averages. && .DISCUSSION... .SHORT TERM...Today and Tonight... An upper ridge remains in place, but it is been intruded by high level moisture. Mid to high level clouds are expected to continue moving through the area as an upper trough to our west pulls subtropical moisture from the East Pacific towards the Borderland. Previously, we were expecting only clouds, but the latest model runs are pushing enough moisture out west that we have a chance for rain showers in areas west of the Rio Grande. The HREF members show areas of precipitation over the Gila region and west of the Continental Divide. Precipitable water increases from 0.25 inches to 0.7-0.8 inches with the GFS and NAM, which is well above normal for early March. Pretty much near record values for this time of the year. Surface dewpoints also increase out west into the 30s. So, light to moderate rain showers will be possible with all this moisture in place. The timing for these showers will be in the afternoon for areas around the NM Bootheel, and expanding towards the Gila Region in the late afternoon and evening. Sierra and Luna counties may also see some rain in the late evening hours too. The precipitation chances end from south to north during the overnight period. Rainfall amounts are expected to be generally light, below 0.10 inches. The cloud coverage over the area this afternoon will reduce the max temperatures this afternoon a couple of degrees from yesterday. However, we continue to be around 10 degrees above normal. Overnight, mild temperatures continue as clouds will start moving out of the area from west to east tomorrow morning. Thus, morning low temperatures will also be around 10 degrees above normal. && .LONG TERM...Friday through Wednesday... We come out of the gate with the long term period with impactful weather as we see strong winds, blowing dust, and near critical fire weather conditions. The long wave trough will remain anchored over the western states with a series of short-waves rotating through it. By Friday the upper jet will be positions over our NW CWFA with speeds of 125kts aloft. Strong SW flow at all levels will induce a deep lee trough to our east, to enhance surface winds. Prog sounding show that we mix above H7 levels, and there we have SW 40-50kt. Afternoon mixdown shows near surface winds for most areas west of the Rio Grande in the 30-35kt range. Thus a Wind Advisory is possible for FRI afternoon. Of course this means area of blowing dust. In addition, the airmass is quite dry, so min RH values will be in the teens, as temperatures rise to at least 10 degrees above normal. This mean elevated concern for wildfire across the region. Friday evening a Pacific cool front pushes, west to east, across the area. This looks to turn our winds more westerly overnight. It appears east slope and gap locations could see strong overnight winds with mountain wave, rotor, and shear. The front comes through dry, but does deliver cooler air for Saturday and Sunday. Temperatures will drop between 10 and 15 degrees, daily highs back to near seasonal averages. No real pattern changes for the weekend. This means a continued dry strong SW flow with surface troughing to our east and a jet lingering aloft. The results will be a dry and windy weekend. A couple more upper level impulses will cut across the Four Corners. With this north passage, we don't anticipate any precipitation. However the Gila is in close proximity to some of the added moisture and dynamics, so that region may see isolated and light precip. Sunday evening a second Pacific cool front will push across our area from the west. This will further cool temperatures for Monday and Tuesday with daily highs topping out 5 to 10 degrees below normal. Again, most of the region looks to continue with a dry forecast, but a fast moving shortwave may bring a brief window of light and isolated showers to the Sacramento mountains late Tuesday. On Tuesday we also see a backdoor front pushing in from the plains. This will help to keep our temperatures down, and reverse our winds to easterly. For Wednesday, models show a lifting of the main trough with a zonal flow back over our area. This will allow for warming back to average, as we see lighter southwesterly winds return. && .FIRE WEATHER... Active weather is expected over the next few days across the region. Mid to high level clouds will be moving in early this morning. We will continue to observe a decent cloud deck through Friday morning. The introduction of moisture into the region is also bringing a chance for rain showers this afternoon and evening mainly for zones 110 and 111, and the far western portions of zone 112. Not really expecting lightning with this activity, but can't rule out a rumble or two in the northern portions of the Gila region today, where the NAM model is hinting at very, very marginal instability. By Friday, we dry out quickly as southwesterly winds strengthen and start pushing the moisture away of the area. The strong southwesterly winds greater than 20 mph, and the very dry conditions will lead to an elevated to critical fire weather risk. Therefore, I decided to upgrade the fire weather watch to a red flag warning for Friday afternoon. Breezy to windy conditions are expected to persist both on Saturday and Sunday, as more upper level storm systems pass just to the north of our area. Early next week, another upper trough descends to southern New Mexico. This system appears to bring wetting precipitation chances for the area mountains. Although, the precipitation looks quite light at the moment. Otherwise, the rest of the region looks dry. Minimum relative humidity through the period will be generally in the teens with the higher elevations of zones 110 and 113 reaching the 20s. Ventilation rates will be in the poor to excellent categories today from east to west, with very good to excellent rates tomorrow and through the weekend. && .PRELIMINARY POINT TEMPS/POPS... El Paso 77 51 80 45 / 0 0 0 0 Sierra Blanca 73 46 76 39 / 0 0 0 0 Las Cruces 76 47 78 38 / 0 0 0 0 Alamogordo 74 48 76 36 / 0 0 10 0 Cloudcroft 54 36 52 26 / 0 10 10 0 Truth or Consequences 73 46 73 38 / 0 30 0 0 Silver City 67 42 65 33 / 0 30 0 0 Deming 75 42 76 35 / 0 20 0 0 Lordsburg 75 42 73 32 / 10 20 0 0 West El Paso Metro 76 53 79 43 / 0 0 0 0 Dell City 75 44 79 38 / 0 0 0 0 Fort Hancock 80 46 83 40 / 0 0 0 0 Loma Linda 71 47 73 38 / 0 0 0 0 Fabens 79 47 82 40 / 0 0 0 0 Santa Teresa 75 46 77 37 / 0 0 0 0 White Sands HQ 75 52 76 42 / 0 0 0 0 Jornada Range 74 47 74 37 / 0 0 0 0 Hatch 76 46 76 37 / 0 10 0 0 Columbus 75 46 76 37 / 0 10 0 0 Orogrande 75 48 76 38 / 0 0 0 0 Mayhill 67 40 65 32 / 0 10 10 0 Mescalero 65 40 63 30 / 0 10 10 0 Timberon 63 38 62 28 / 0 0 0 0 Winston 71 32 69 23 / 0 30 10 0 Hillsboro 71 44 70 33 / 0 30 0 0 Spaceport 73 45 73 34 / 0 10 0 0 Lake Roberts 69 38 63 28 / 0 30 10 0 Hurley 70 38 68 28 / 10 20 0 0 Cliff 77 34 73 23 / 0 30 0 10 Mule Creek 71 41 65 33 / 0 30 0 20 Faywood 69 43 68 32 / 0 30 0 0 Animas 76 42 73 31 / 10 20 0 0 Hachita 75 41 73 31 / 0 20 0 0 Antelope Wells 76 43 72 33 / 10 10 0 0 Cloverdale 70 43 66 33 / 10 10 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...Red Flag Warning from 11 AM to 7 PM MST Friday for NMZ110>112. TX...None. && 99/99/38
Hazardous weather outlook, Mar 3, 4:10 AM MST, 9 hours 32 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 410 AM MST Thu Mar 3 2022 NMZ401>417-TXZ418>424-041115- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 410 AM MST Thu Mar 3 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight... Rain showers possible in the western portions of the region this afternoon and evening. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Breezy to windy conditions along with blowing dust are possible tomorrow through Sunday. Elevated to critical fire weather conditions are expected on Friday too. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Crespo
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:51 AM MST | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 40 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.